It is currently Wed Aug 23, 2017 2:29 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Wed Sep 21, 2016 11:01 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Fri Feb 26, 2016 12:20 pm
Posts: 44
Location: Toledo, OH
Hi fellow addicts! :D Just wanted to share my experience hoping to maybe help someone else that is in the same boat as me!

I have been on suboxone for a little over 2 years and for at least the past year I have been stabilized at 6mg. Ever since I started suboxone, I have had EXTREME constipation, EXTREME sweating.. (& I mean REALLY BAD, drenched & dripping down every inch of my body), and fatigue almost constantly. And I HATE blaming any symptoms/side effects on suboxone because I really did not want this life saving med to be the reason for all my discomfort. BUT I had just come to accept it..

I know other people can get these symptoms, and say that it will usually go away once you are stabilized or after you lower your dose, (or at least get better with time), but sadly for me it never has. So I have just been dealing with this and it has REALLY affected my quality of life. I don't even like going in public because I am always a sweaty hot mess and its extremely uncomfortable and embarrassing :oops:

Well the other day I decided to FINALLY ask my suboxone doctor about this, hoping that he could offer some relief with a dose change or at least any tips to control these symptoms better. He immediately asked me if I was taking any other medications and what they are, So I told him: Wellbutrin, Propranolol, Valacyclovir, Nortriptyline, and the second I said nortriptyline he immediately said that was the cause. Something about how it works on serotonin some people can be sensitive to that and cause bad symptoms.. We talked about my migraines and how the med didn't even help and he asked why I was even put on it because there are so many other options that are much more effective for migraine prevention and we also talked about how I have had hyperhidrosis since I was a kid..

When I was in school I remember my hands and feet sweating to the point they were drenched, and always got much worse during times of anxiety or nervousness like public speaking, being called out in class, basically any attention put on myself and to this day it still gets me.. :oops: Since I started the nortriptyline around the same time as the suboxone I had never thought to think it could be something else because I have heard constipation and sweating can both be a side effect of suboxone so I always assumed that was the cause. When I was on Methadone Maintenance a few years ago I also had bad sweating & constipation so that was also contributing to me believing it was the suboxone.

Turns out Nortriptyline is one of the meds that can cause "drug induced hyperhidrosis" and is most likely the reason my hand/feet sweating has expanded to my entire body. Even if it is caused by the suboxone and the nortriptyline combined.. I am pretty optimistic that if getting off nortriptyline doesn't solve this completely, it will help A LOT. I can't believe I waited this long to mention it, because it has really been affecting my life terribly for a long, long time!

The next day I called my Primary Care DR. and asked her if I could get off nortriptyline. I will probably have to taper but she said if I want to I can try to just stop all at once and see if I can handle the withdrawal symptoms (I feel like crap all the time anyways so I figure I can probably deal w/it) If this med is really the cause for the sweating, constipation, and overall malaise.. I'm sure my body will be thanking me once it gets out of my system. People always say once u have been on a med for awhile the side effects will go away or get better but that is not always the case... And we have to listen to our bodies.. Its not normal to feel like shit all the time and I have been dealing with it so long I just got used to it and figured it was the suboxone so never really mentioned it to my DRs.

Of course I am not 100% sure the nortriptyline is the cause, but I have a great Suboxone Dr. and I really trust him. I will definitely keep in touch and check back after some time because I hate when people share experiences like this then never check back to let us know how they are doing :evil: LOL.. I'm sure it will take a few weeks at least but I will for sure come back to confirm either way.. I am really hopeful that I will be feeling much better soon and I am so mad I hadn't mentioned this a lot sooner!

Just a little story to anyone who feels like suboxone is the reason for any bad symptoms they have.. Always consider other meds or supplements you are taking and discuss them all with a trusted doctor! I am always pressured by my PCP to get off suboxone and I am def not doing that until my migraines are better because I am in pain 24/7 and I just don't think it is a good idea to get off until my chronic pain is not so bad/frequent. So I was always hesitant to mention these side effects to my PCP because she always says everything is from suboxone and that I should get off. So I talked to my suboxone dr. first and am SO glad I did!!

I hope I can help at least one person by sharing this experience and will come back soon to let you all know the results! Thanks all for reading & take care! :D

_________________
"Though no one can go back and make a brand new start, Anyone can start from now and make a brand new ending." -Unknown


Top
 Profile  
 
PostPosted: Wed Sep 21, 2016 1:22 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
Thank You Jess for that great bit of information. The standard advice about tapering almost every drug is to reduce it by 20% every two weeks. If that seems like too much then go to 10% and 3 weeks. Maybe it will be easy or it might take a year. You'll never know until you try.

FYI, I was stuck on 6 mg's since 2012 and felt just fine at it. Then for some odd reason I decided to drop to 4 mg's. I take 1 mg in the AM and 3 mg's about 4 PM. Most likely I'll end up dosing just once a day again and will probably get back down to 1 mg like I was back in '11. No w/d's at all going down 2 mg's.

r

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Wed Sep 21, 2016 4:11 pm 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2313
Location: Tennessee
Jess what you've said is exactly what happens here a lot. Some ppl are convinced that suboxone is the root to all their problems/symptoms. Some of them realize it's possibly something else and others refuse to believe anything different. Im glad U posted this, it's refreshing to hear everything u said. Thanks for that post :)

_________________
Jennifer


Top
 Profile  
 
Our Sponsors
PostPosted: Thu Sep 22, 2016 11:00 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Fri Feb 26, 2016 12:20 pm
Posts: 44
Location: Toledo, OH
Thanks for reading and posting back rule & jenn :) Yes I know I see and hear it a lot too that's exactly why I wanted to share my experience! :D I know I'm not the only one who has thought or blamed side effects/symptoms on suboxone not knowing it could actually be something completely different. So I posted this hoping to help someone because I have had REALLY BAD sweating & constipation, to the point where it really affects my life. & I had heard other people saying that they believed suboxone was causing it for them so I just assumed that I was another victim of these possible side effects

I didn't want to believe it was suboxone causing these terrible side effects but I had just grown to accept that I would unfortunately have to deal with it until I got off.. I am actually super relieved knowing it is most likely from another med, one that wasn't giving me any benefits. No idea why I was even kept on it for this long but I will absolutely come back to share my conclusions! Take care :)

_________________
"Though no one can go back and make a brand new start, Anyone can start from now and make a brand new ending." -Unknown


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group